denisefs wrote:Well ok, tried Neurontin for the first time last night. Doc started me with 100 mgs for 5 days, then 200 for 5 days and finally 300 for 5, after that I see her again in a month. The good part was my legs seemed to be a bit better The bad news is that I had severe stomach cramping, combined with constipation and a constant urge to go. It then changed over to very loose bowel movements, but still bad cramping .So again I was up till 4am. I'm even a bit crampy this morning. No nausea though. I'm not sure if this is coincidental or not . Has anyone else experienced what I described? I'm a bit leery about taking it again tonite, but a true diehard. If it happens again, I suppose I will have a 3month supply of Neurontin up for bid .
Question: What site do I check to read side effects of prescription drugs? Someone posted about a weight loss with cabergoline, but also said there are a lot of side effects.
Thanks everyone for your very informative replys. Jumpy, I must say "you really do your homework"!
I highly recommend the following two links:
If you click on each link it will take you to another site which gives consumer information about that particular drug, including side effects.
This site gives a more general overview of each drug, and does list some of the more common side effects.
The only link I have is to an Australian medical site, but it should give you an idea: http://www.mydr.com.au/drugs/cmi.asp?prodcode=5171
I was prescribed this drug in July last year. My inital dose was 1mg per day, progressing up to 5mg per day within 6 weeks.
The worst "common" side-effect i've had is a complete loss of apetite. So much so that I can go a whole day without eating, but not feel the slightest bit hungry. I literally have to make myself eat each day and have found that constant "grazing" is better than trying to force an entire meal down in one sitting.
I weighed roughly 212lbs (approx 96kgs) when my RLS hit out of the blue in late June last year. Right now, I weigh 144lbs (approx 65.5kgs). It wasn't just the loss of apetite though, it's also the almost constant involuntary exercise due to pretty much constant 24/7 RLS.
I've also copped a few of the other side effects, like nausea, blood pressure going crazy (even more so now that i'm on levodopa/benserazide as well), and the dry mouth starts to get annoying when you're gossiping to someone for more than 5mins!!
I've also had a persistant dry cough since around September last year. Cabergoline has a history of causing lung problems if used for long periods. I had chest x-rays done in January, followed by full lung function tests, but they all turned up clear. I've been using a steroid-based puffer to keep it at bay, but it has returned (for a third time) in the past week or so....which is not a good thing! We suspect it is the Cabaser, but will have to keep you posted.
I'm off to see my Neuro tomorrow and will be armed with a list of questions, possible tests to be done (including another full blood workup, it's been a while), and a "diary" of my RLS including symptons & drug treatments from July 03 to now. I desperately need a change in drugs or else I really will find the nearest chainsaw!!
I hope this has been helpful!
P.S. My current drug cocktail is (which I hope will change tomorrow):
4mg Cabaser (taken at dinnertime)
125mg MadoparRapid125 (taken Three times a day)
5mg Stilnox (sedative) (half an hour before bed)
25mg Sinequan (half an hour before bed)
2000mg Valerian (one hour before bed)
1 x BioMagnesium
1 x Womens Multi-Vitamin & Mineral
I also use over the counter codiene-based painkillers for any pain only when necessary.